75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

aromasin

13 REPLIES 13
Guest user
Not applicable

Re: aromasin

Hi there Annie

My oncologist doesn't think aromasin is the problem with my mind, however I have talked to lots of other ladies who disagree. However all of the other problems it causes doesn't help with the way that we feel - bone pain ect.

Anyway girl hang in there as the benefits are supposed to be worth it in the end.

Seeing oncologist in June so will keep you all informed as to the outcome to some more questions I need to ask him regarding problems with dry eyes - bones - and when I can stop taking the tablets!!!

Take god care love Diane xxxx

Re: aromasin

hi Diane,

I to have experienced feeling anxious, i also feel as though i have lost alot of confidence in myself, after nearly 3 years i felt as though i was more or less back to normal or at least used to the few S E, then changed from the tamoifen to Aromasin. maybe it gets better, fingers crossed, i did think it was me so in some ways glad to hear others feel the same. As i said before i will still hang in and keep taking it.

take care

Guest user
Not applicable

Re: aromasin

Hi there Ann

Thanks for your reply, yes I feel the same as you it is almost like I am out of breath sometimes and waiting for something horrible to happen. I have started doing yoga breathing and that helps but sometimes my mine takes over so I just have to put up with the feelings. I get the tingling almost everyday when I get into the shower it is like a wake up call then I am waiting for them to get worse or go away.
I was on Calcichew but stopped taking them as I developed a couple of boney lumps - one on my knee and one on my collar bone. As you can imagine I was a bit frightened by these but Scans show them to be bone. I also tried Fosamax but couldn't tolerate those at all, made me sick and off my food.
I just wondered if anyone has had problems with their eyes (dry eye) since been on aromasin.
I don't know I sometimes wish I could just come off all medication but I have a way to go yet.
I have the BRAC1 gene so had my ovaries removed and have now to contemplate having both breast removed, something I am not looking forward to.

Thanks again Ann

Lots of love and happiness Diane xx

Re: aromasin

Hi all

I thought you might find the link to BCC's fact sheet for aromasin useful as this has lots of information on what it is used for and the different side effects which may be experienced. You can order a copy or read it on line by following this link:-

http://www.breastcancercare.org.uk/upload/pdf/lp__aromasin_mar_08_0.pdf

I hope this is helpful.

Best wishes Sam, Facilitator

Guest user
Not applicable

Re: aromasin

Diane

I am on Letrozole and I have had an "anxious tingling feeling" since stopping HRT, upon diagnosis. I have put it down to low oestrogen. It is not a worried sort of anxiety but more a chemical, jittery sort of feeling which is hard to describe - a bit like adrenaline pumping round, but different and I don't think it is that. Is that how you feel or is yours normal anxiety? I have started taking the tablet with my evening meal instead of breakfast, because I was feeling so anxious in the mornings. It has helped a bit.

Sorry about your knee problem. Are you taking calcium?

Ann x

Guest user
Not applicable

Re: aromasin

Hi there everyone - I have been on aromasin for four years and like everyone else I have joint pain. At present I am on crutches as I damaged a tendon in my knee and when I had the xray there was also a hairline fracture! I didn't fall just twisted my knee and not that bad so was very suprised at the end result.
One of the things I would like to know is if anyone suffers with anxiety whilst taking aromasin - the reason I ask is I am having more and more attacks and just wondered if it is just me. It is very difficult to talk to anyone about this as I feel a bit silly at not been able to control this problem.
Looking forward to any replies on this subject.

Love aqnd happiness Diane xx

Guest user
Not applicable

Re: aromasin

Hi, everyone,

I've just started Aromasin (last Thursday... so that's a whole 4 tabs!) after 2 yrs on Tamoxifen. No sign of joint pains, but hands rather swollen, especially first thing in the morning.

And I'm so *sleepy*! The fatigue has been a pig all along, but this is extra. Could it be the Aromasin?

I put on a load of cuddly stuff with Tamoxifen, especially around my midriff (sigh...) and I don't think it's going to disappear overnight with Aromasin. I can live with that. But the tired out, woosy sleepy thing is horrid.

Like charhie, I'm going to stick with it because the reviews are so good. But it would be nice to wake up!

Jane xxx

Re: aromasin

hi All

I too have just started taking Aromasin after 2 and half years on tamoxifen and since March when i started i have aged 10 years with joint pains i also feel very tired but maybe thats because i dont move as well now. I am going to stick at it for a while because all the reviews are excellent and i want to give my self the best chance and it does help to know that i am not alone in feeling like this.

stay positive
Annie x

Guest user
Not applicable

Re: aromasin

Hi, I've just started Aromasin and cant believe how its affected my joints, I feel about 90 when I get up in a morning as all my joints have seized up and I have to exercise my hands to get the knuckles going as I cant pick the kettle up. Have also had to stop wearing my engagement ring due to swollen fingers.
Have just started the ball rolling to go back to work in June, but at this rate I'll be in no fit state.
Jane

Guest user
Not applicable

Re: aromasin

Hi Barbara, I too have changed from having an easy time on Tamoxifen to walking like an old lady, with every joint in my body aching. (I am 44 ) I started a post about it, called 'AI's Is there anybody who DOESN'T experience joint pain?' and from the responses I had most people experience the same. It is still in the archive under 'hormone therapy' it might be worth reading. I was just concerned that so many people mention joint pain, yet I don't think that the medical profession emphasise how prevalent this actually is!

Take care

Nicky

Guest user
Not applicable

Re: aromasin

Hi Barbara

Having tried to take aromasin for some months last year in 2008, I eventually gave up on aromabase inhibitors - for which I had my ovaries removed so I could do them instead of tamox. The sideaffects for some (me) can be quite substantial. I am 42 years old and could not walk, the pains and stiffness where so severe. Even now, six months after switching back to tamoxifen, I am crippled on my right foot with tendonitious in my foot and ankle and now seeing a consultant orthopedic surgeon for ongoing help.

There comes a question of balance between one drug or another based on quality of life as well as preservation of life. At least we still have options to try out... so keep that in mind and try out as many options as you need to give you the quality of life you also need.

Best wishes

Janice xx

Re: aromasin

Hi Barbara

I was on Tamoxifen from 2007 for 2.5 years and then switched to Aromasin last May/June.
I tolerated Tamoxifen quite well except, I never felt really comfortable with them because my mother had died of cancer (over 30 years ago admittedly) which the doctors thought may have started in her womb or ovaries. I kind of always had at the back of my mind they could cause thickening of the womb lining.

When I switched to Aromasin I did not have any major side effects but seem to have progressed to what I call annoying ones. Slight weight gain around the middle, puffy fingers and knuckles – problems getting my rings on sometimes, and one or two I just don’t even try to put on at all. Aches in my elbows but not severe and I do stiffen up a bit if I sit too long. Sometimes I feel a bit of fatigued but that passes. I don’t sleep really well but have not done since chemotherapy so I listen to audio books or the radio which helps. I also suffered from bad heartburn but I have a small hiatus hernia which I think the Aromasin irritated. My GP changed my medication and that seems to have helped. The other thing I would say is sometimes I feel slightly down which is not really me at all.

When I read over this it sounds like a catalogue of moans and complaints but the effects are spread out so I would rather put up with them than go back to Tamoxifen unless it was really necessary. By the way I am 63 (diagnosed at 60) so I suppose age could take some of the blame!

Love and take care
Thistle xx

Re: aromasin

Hi Barbara,
Welcome to the forums, sorry to hear you are not feeling so good on Aromasin. I have been on Tamoxifen with no major side effects but have recently been changed to Arimidex (i think it's similar to Aromasin) and feel really grotty - stiff limbs, lots of headaches and of course the hot flushes are back ;( I don't know what the answer is but hope to get an appt with my onc to discuss things soon. Mean while I guess we have to put up with it.
cheers
Caroline

Guest user
Not applicable

aromasin

Hi All

This is my first log into even though my diagnosis was 2007.
My medication has been changed from tamoxafen to aromasin from
November,and I now feel about 90 instead of my ok 65, my joints
ache and I have very little energy, even though I force myself
to take my dog for a good 2 hour walk each day. Does anybody else
feel the same, I was ok on tamoxafen.
I wish you all well.

Barbara